MAUDE Adverse Event Report: STRYKER GMBH U-BLADE LAG SCREWDRIVER GAMMA3; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH U-BLADE LAG SCREWDRIVER GAMMA3; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 13200310
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation is completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "tip of lag screw driver broke off.Instrument rotated on lag screw.Screw was completely inserted into patient.Case type: pertrochanteric fracture".
 
Additional Manufacturer Narrative
Correction: please refer to section d9 the device was not returned.The reported event could be confirmed based on the provided pictures, as the tip of the instrument appears to be broken.However, without detailed pictures of the breakage surface as well as a proper device inspection, it is impossible to determine a root cause solely based on the provided pictures.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.It is worth noting the device was manufactured in 2017, approximately 8 years ago.Therefore, it cannot be excluded normal wear and tear may have contributed to the event.In this relation, the stryker instructions for cleaning, sterilization, inspection and maintenance provides information to identify when the device should no longer be reused or is still within specification.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
As reported: "tip of lag screwdriver broke off.Instrument rotated on lag screw.Screw was completely inserted into patient.Case type: pertrochanteric fracture".

Brand Name
U-BLADE LAG SCREWDRIVER GAMMA3
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22141609
Report Number0008031020-2025-00937
Device Sequence Number12581775
Product Code HSB
UDI-Device Identifier04546540377845
UDI-Public(01)04546540377845(11)170327(10)K035E1B
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
K032244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number13200310
Device Lot NumberK035E1B
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/07/2025
Supplement Date Received by Manufacturer07/03/2025
Initial Report FDA Received Date06/04/2025
Supplement Report FDA Received Date07/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/27/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown